MAUDE Adverse Event Report: COOK INC SOF-FLEX MULTI-LENGTH URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX MULTI-LENGTH URETERAL STENT SET; FAD STENT, URETERAL
Model Number G17852
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, in preparation for a stent placement, they took the sof-flex multi-length ureteral stent set out of the package and observed a tear/rip towards the end of the multi-length pigtail.In response to manufacturer request for patient information and procedure outcome, the user facility contact informed that the stent wasn¿t used and issue was noted out of the package.I have no patient information to give you.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Visual inspection noted only the stent was received.Visual examination confirmed a mlssf-047032-8-20 multi-coil stent, length is 8cm.The tether is missing from the stent and not returned.Stent is cut at an angle 1.5cm from the end of the proximal coil.Evidence suggests the stent was cut by an instrument of undetermined origin.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.There is no information regarding the tether in the instructions for use (ifu).Current controls for manufacturing and quality control are in place to assure functionality and device integrity prior to shipping.A review of production processes, quality inspection documentation and the device history records did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The complaint is confirmed.It is possible the removing of the tether contributed to the complaint as the stent was returned without a tether indicating it had been removed.A definitive conclusion could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SOF-FLEX MULTI-LENGTH URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8500334
Report Number1820334-2019-00819
Device Sequence Number1884681
Product Code FAD
UDI-Device Identifier00827002178526
UDI-Public(01)00827002178526(17)220128(10)9479318
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model NumberG17852
Device Catalogue Number039500-8-20
Device Lot Number9479318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1